Alert archive / California / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 17, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 1, 2002, 9:00 PM PDT for Shasta County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 9:00 PM PDT (04:00 UTC)
- Expired
- Jun 1, 2002, 9:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Shasta County, CA
The radar
The Medford radar (KMAX), 133 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WUUS56 KSTO 020400 SVRSTO CAC089-020430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 857 PM PDT SAT JUN 1 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHASTA COUNTY IN CALIFORNIA * VALID UNTIL 930 PM PDT * AT 854 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF LAKEHEAD POSSIBLY PRODUCING LARGE HAIL. THE STORM WILL MOVE SLOWLY TO THE SOUTHEAST. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... AREAS EAST OF LAKEHEAD THROUGH 930 PM. BOATERS ON NORTHERN PORTIONS OF SHASTA LAKE SHOULD SEEK SAFE HARBOR. LAT...LON 4098 12245 4072 12228 4095 12181 4114 12196 JHM/HS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:00 PM PDT, 0 minutes earlier.
Area forecast discussion, Jun 1, 9:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PDT SAT JUN 1 2002 ISOLATED THUNDERSTORMS IN SHASTA COUNTY AGAIN THIS EVENING WITH AN UNSTABLE ATMOSPHERE. A SHORTWAVE IS MOVING THROUGH THE NORTH TONIGHT WHICH MAY BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE FAR NORTH. ANOTHER SHORT WAVE COMES THROUGH TOMORROW WHICH WILL BRING AN ISOLATED SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND POSSIBLY DOWN INTO THE NORTHERN SAC VALLEY. ETA BUFKIT FOR RDD HAS LI NEAR -3 AND CAPE NEAR 700 TOMORROW AFTERNOON INDICATING INSTABILITY. THE TROUGH WILL REMAIN OVER THE AREA TOMORROW FOR ANOTHER DAY OF NEAR NORMAL TEMPERATURES. THE RIDGE STARTS BUILDING ON MONDAY AND STRENGTHENS OVER THE EASTERN PACIFIC BRINGING WARM TEMPERATURES. THE RIDGE MOVES EASTWARD OVER THE AREA ON FRIDAY BRINGING A WEAK COOLING TREND FOR THE WEEKEND. CURRENT WINDS AND POPS LOOK GOOD SO WILL NOT DO AN UPDATE. HS .STO...NONE.
Nearby
Severe Thunderstorm Warnings in California, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.